Ohio, 2003Flood in Ohio, September 3, 2003
September 3, 2003 · NWS ILN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 3, 2:38 AM EST, 6 hours 52 minutes earlier.
Area forecast discussion, Sep 3, 2:38 AM EST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
338 AM EDT WED SEP 3 2003
LATEST SFC ANALYSIS SHOWS BNDRY NEAR AND DAY AND CMH. THE
SIGNIFICANT PCPN IS CONFINED WELL SOUTH OF THE OHIO RIVER...MAINLY
IN THE SE.
FOR TODAY...AT LEAST FOR OUR FCST AREA...MODELS IN FAIR AGREEMENT
WITH MAJOR FEATURES. THE ETA IS SLOWER WITH THE COLD FRONT AND THE
GFS HAS AN UNREALISTIC VORT SOUTH OF OLD BNDRY THIS AFTERNOON. EVEN
WITHOUT THIS PROBLEM...THE ETA HAS BEEN A BIT BETTER WITH PAINTING
QPF AND BNDRY POSITIONS FOR THIS EVENT...SO WILL TREND TOWARD IT.
BOTH THE GFS AND ETA SHOW BEST FORCING RESTRICTED TO THE FAR SOUTH
AS THE OLD BNDRY FINALLY MOVES OFF TO THE SE AND A TRAILING COLD
FRONT PASSES ACROSS THE AREA LATE THIS AFTERNOON INTO TONIGHT. BOTH
MODELS SHOW SOME WEAK LL CONV WITH THE COLD FRONT...AND WITH CAPES
OF 300-800 J/KG BY LATE AFTERNOON...SOME THUNDERSTORMS COULD
CERTAINLY DEVELOP.
AS FOR THE THE FLOOD WATCH...ALTHOUGH THE WATCH AREA SOIL IS
SATURATED FROM EARLIER RAINS...MODEL TRENDS ARE PUSHING THE HEAVY
RAIN FARTHER TO THE SOUTH. THEREFORE...WILL CANCEL THE FLOOD
WATCH.
REST OF FCST MUCH MORE MUNDANE. THE AREA WILL DRY OUT THURSDAY AS
HIGH PRESSURE BUILDS. CURRENT FCST TEMPS A LITTLE COOLER THAN MAV
AND FWC GUIDANCE LOOK FINE AS BOTH HAVE BEEN CONSISTENTLY TOO WARM
BEHIND COLD FRONTS LATELY.
.ILN...
NONE
Hazardous weather outlook, Sep 3, 4:40 AM EST, 4 hours 50 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-031145-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
540 AM EDT WED SEP 3 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
RECENT RAINFALL WILL RESULT IN SOME RIVER FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Fayette
- When
- September 3, 9:30 AM EST to 11:00 AM EST
- Where
- Fayette forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
Heavy rain produced one to two inches in the Washington Court House area during the morning. Several roads were flooded, with one car stranded in three feet of water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Puerto Rico, September 3 to 4, 20031 death · $30,000 · 2 events
- Flash Flood in Pennsylvania, September 3 to 4, 2003$5.0 million · 1 event
- Wildfire in California, September 3 to 30, 2003$64,000 · 1 event
- Flash Flood and Heavy Rain in West Virginia, September 3 to 4, 2003$50,000 · 2 events
- Wildfire in California, September 3, 2003$50,000 · 1 event
- Flash Flooding in Texas, September 3, 2003$30,000 · 3 events
- Debris Flow and Hail in California, September 3, 2003$25,000 · 0.5 in hail · 4 events
- Flash Flood in Arizona, September 3, 20031 injured · $15,000 · 1 event
- Flash Flooding and Flood in Maryland, September 3 to 4, 2003$20,000 · 3 events
- Lightning Strike in Pennsylvania, September 3, 2003$20,000 · 1 event
- Flash Flooding and Damaging Wind in Virginia, September 3, 2003$2,000 · 50 kt wind · 8 events
- Lightning Strikes in Oregon, September 3, 20037 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336696.